ANSWERS: 7
  • A rapid heartbeat--or tachycardia--is characterized by a heart that beats up to 400 times every 60 seconds. There are numerous causes, some more serious than others.

    Identification

    According to Medtronic.com, tachycardia also refers to the irregular, rapid nature of the heartbeat. This condition starts when the heart begins beating more than 100 times a minute.

    Causes

    Simple causes include anxiety and drinking lots of caffeinated beverages; more serious causes include coronary artery disease.

    Effects

    Effects of tachycardia include lightheadedness, dizziness, shortness of breath or fainting, according to Medtronic.com.

    Warning

    If you are having occurrences of tachycardia, get it checked out by a doctor immediately. While it may be as simple as a case of anxiety, according to Healthscout.com, it's best to make sure you don't have an underlying cardiac condition.

    Treatments

    Treatments of tachycardia include resolving any underlying medical issues, as well as surgical and medical options, according to Medtronic.com.

    Source:

    Medtronic.com: Tachycardia - Fast or Irregular Heartbeat

    Healthscout.com: Tachycardia

  • Excitement or excercise (love making included)
  • Exercise, anxiety, drinking lots of caffeinated beverages, coronary artery disease. If its coronary artery disease, there are medications for this, but they also have side effects. They didn't tell me why mine beats fast. In fact she never even named the disease. She told me my heart was doing the cha cha. (eye roll) and I've been on metaprolol tartrate since.
    • Wakko
      My mom took that twice a day for several years. It worked effectively, and she eventually got to where she doesn't have to take it any longer.
    • Linda Joy
      Its definitely effective! I've been taking it twice a day for almost ten years. It makes exercise difficult because it doesn't let your heart rate increase with exercise. It makes me tire easily and I can't catch my breath because the blood doesn't supply enough oxygen. They did decrease it though when I went in one day and my BP was 80 something over 50 something. They cut my HCTZ in half as well that day.
  • adrenaline
  • Love at first sight!
    • Linda Joy
      That's lust not love! True love takes time to build. Good to see you again, I've missed you!
  • There are many potential causes, some relatively benign, others may be very serious. Talk to your physician about suspected tachycardia. You may never find the ultimate cause, but your health care provider should be able to help you manage your symptoms.
  • depends on the person, i would see your doctor

Copyright 2020, Wired Ivy, LLC

Answerbag | Terms of Service | Privacy Policy